MAUDE Adverse Event Report: NUMED, INC. TYSHAK MINI; PEDIATRIC PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK MINI; PEDIATRIC PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 107
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint catheter was received.The catheter is bloody, so numed questioned whether or not it was used on a patient.Initially the report had it as being ruptured during pre-dilatation testing.It was confirmed that the catheter was in the patient when the physician partially inflated the balloon and it burst.There is a longitudinal tear in the balloon.The cause of the balloon burst could not be identified through microscopic inspection.A comparative catheter was pulled and tested for rated burst pressure.It was the same size as the complaint catheter, but a different lot number.The balloon was immersed in a body temperature bath and inflated until failure.The balloon burst at 10 atm, which is more than the labeled rated burst pressure of 6 atm.All catheters are leak tested at final qc.The device history records were reviewed and all catheters met all acceptance criteria prior to release.No issues were found with the dhr review.This catheter was being used off label for aortic angioplasty.This device is only approved for pediatric percutaneous transluminal valvuloplasty.
 
Event or Problem Description
As per the report from the user facility / distributor - pre-dilatation balloon test with contrast burst the balloon.The indication the physician was using the balloon for: coarctation of the aorta / angioplasty.An inflation device with pressure gauge was used.A 4 fr introducer sheath was used.The catheter shaft was not kinked.A 6mm tyshak mini was used to complete the procedure without incident.The balloon ruptured longitudinally and below nominal: 1-2 rbp.

Brand Name
TYSHAK MINI
Common Device Name
PEDIATRIC PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key9476551
Report Number1318694-2019-00027
Device Sequence Number19367930
Product Code DQY
UDI-Device Identifier04046964339653
UDI-Public04046964339653
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K003276
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number107
Device Catalogue NumberPDC401
Device Lot NumberTYM-1686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1